Heapability, Interactive Particle Systems, Partial Orders: Results and Open Problems

Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 9777)

Abstract

We outline results and open problems concerning partitioning of integer sequences and partial orders into heapable subsequences (previously defined and established by Byers et al.).

Keywords

Heapable sequences Posets 

References

  1. 1.
    Byers, J., Heeringa, B., Mitzenmacher, M., Zervas, G.: Heapable sequences and subseqeuences. In: Proceedings of ANALCO, pp. 33–44 (2011)Google Scholar
  2. 2.
    Romik, D.: The Surprising Mathematics of Longest Increasing Subsequences, vol. 4. Cambridge University Press, New York (2015)MATHGoogle Scholar
  3. 3.
    Istrate, G., Bonchiş, C.: Partition into heapable sequences, heap tableaux and a multiset extension of hammersley’s process. In: Cicalese, F., Porat, E., Vaccaro, U. (eds.) CPM 2015. LNCS, vol. 9133, pp. 261–271. Springer, Heidelberg (2015)CrossRefGoogle Scholar
  4. 4.
    Porfilio, J.: A combinatorial characterization of heapability. Master’s thesis. Williams College, May 2015. http://library.williams.edu/theses/pdf.php?id=790
  5. 5.
    Dilworth, R.P.: A decomposition theorem for partially ordered sets. Ann. Math. 51, 161–166 (1950)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Gyárfás, A., Lehel, J.: Covering and coloring problems for relatives of intervals. Discrete Math. 55(2), 167–180 (1985)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Brightwell, G.: Models of random partial orders. In: Surveys in Combinatorics, pp. 53–83 (1993)Google Scholar
  8. 8.
    Winkler, P.: Random orders. Order 1(4), 317–331 (1985)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Schrijver, A.: Theory of linear and integer programming. Wiley, New York (1998)MATHGoogle Scholar
  10. 10.
    Hammersley, J.M., et al.: A few seedlings of research. In: Proceedings of the Sixth Berkeley Symposium on Mathematical Statistics and Probability, Volume 1: Theory of Statistics (1972)Google Scholar
  11. 11.
    Logan, B.F., Shepp, L.A.: A variational problem for random Young tableaux. Adv. Math. 26(2), 206–222 (1977)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Vershik, A., Kerov, S.V.: Asymptotics of plancherel measure of symmetrical group and limit form of Young tables. Doklady Akademii Nauk SSSR 233(6), 1024–1027 (1977)MathSciNetMATHGoogle Scholar
  13. 13.
    Aldous, D., Diaconis, P.: Hammersley’s interacting particle process and longest increasing subsequences. Probab. Theory Relat. Fields 103(2), 199–213 (1995)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Brightwell, G.: Random k-dimensional orders: Width and number of linear extensions. Order 9(4), 333–342 (1992)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Bollobás, B., Winkler, P.: The longest chain among random points in euclidean space. Proc. Am. Math. Soc. 103(2), 347–353 (1988)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Bollobás, B., Brightwell, G.: The height of a random partial order: Concentration of measure. Ann. Appl. Probab. 2(4), 1009–1018 (1992)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Groeneboom, P.: Hydrodynamical methods for analyzing longest increasing subsequences. J. Comput. Appl. Math. 142(1), 83–105 (2002)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Linial, N., Luria, Z.: An upper bound on the number of high-dimensional permutations. Combinatorica 34(4), 471–486 (2014)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Linial, N., Simkin, M.: Monotone subsequences in high-dimensional permutations. arXiv preprint arXiv:1602.02719 (2016)
  20. 20.
    Cardinal, J., Fiorini, S., van Assche, G.: On minimum entropy graph colorings. In: Proceedings of ISIT 2004, The International Symposium on Information Theory, p. 43 (2004)Google Scholar
  21. 21.
    Halperin, E., Karp, R.: The minimum entropy set cover problem. Theor. Comput. Sci. 348(2–3), 340–350 (2005)MathSciNetMATHGoogle Scholar
  22. 22.
    Cardinal, J., Fiorini, S., Joraet, G.: Tight results on minimum entropy set cover. Algorithmica 51(1), 49–60 (2008)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Cardinal, J., Fiorini, S., Joret, G.: Minimum entropy orientations. Oper. Res. Lett. 36(6), 680–683 (2008)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Cardinal, J., Fiorini, S., Joret, G.: Minimum entropy combinatorial optimization problems. In: Ambos-Spies, K., Löwe, B., Merkle, W. (eds.) CiE 2009. LNCS, vol. 5635, pp. 79–88. Springer, Heidelberg (2009)CrossRefGoogle Scholar
  25. 25.
    Kovačević, M., Stanojević, I., Šenk, V.: On the entropy of couplings. Inf. Comput. 242, 369–382 (2015)MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Istrate, G., Bonchiş, C., Dinu, L.P.: The minimum entropy submodular set cover problem. In: Dediu, A.-H., Janoušek, J., Martín-Vide, C., Truthe, B. (eds.) LATA 2016. LNCS, vol. 9618, pp. 295–306. Springer, Heidelberg (2016)CrossRefGoogle Scholar
  27. 27.
    Alon, N., Orlitsky, A.: Source coding and graph entropies. IEEE Trans. Inform. Theory 42, 1329–1339 (1995). CiteseerMathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Doshi, V., Shah, D., Médard, M., Effros, M.: Functional compression through graph coloring. IEEE Trans. Inf. Theory 56(8), 3901–3917 (2010)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Barbay, J., Munro, J.I.: Succinct encoding of permutations : Applications to text indexing. In: Encyclopedia of Algorithms, pp. 915–919. Springer (2008)Google Scholar
  30. 30.
    Barbay, J., Navarro, G.: On compressing permutations and adaptive sorting. Theoret. Comput. Sci. 513, 109–123 (2013)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© IFIP International Federation for Information Processing 2016

Authors and Affiliations

  1. 1.Department of Computer ScienceWest University of TimişoaraTimişoaraRomania
  2. 2.e-Austria Research InstituteTimişoaraRomania

Personalised recommendations